MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 41101
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Therapeutic Effects, Unexpected (2099)
Date of Event 01/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that after implantation of the product, the cerebral ventricle did not shrink, so the device was replaced with another manufacturer's device.The physician noted that when they checked the product at the time of removal, they confirmed that both the valve and catheter operated normally.It was indicated that the patient's status at the time of the report was alive-with injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
The returned product was patent.20 inches of the catheter was returned.The catheter met the requirement for leakage testing.Dhr review of lot # e30694 did not indicate any deviation related to the complaint associated with the report.All products are 100% inspected at the time of packaging.If information is provided in the future, a supplemental report will be issued.

Brand Name
VENTRICULAR CATHETER, STANDARD, BARIUM IMPREGNATED, 23 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key9624878
Report Number2021898-2020-00042
Device Sequence Number14072229
Product Code JXG
UDI-Device Identifier00643169466500
UDI-Public00643169466500
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K792007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number41101
Device Catalogue Number41101
Device Lot NumberE30694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer01/23/2020
04/19/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date02/03/2020
04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;